Illinois, 2008Hail and Damaging Wind in Illinois, May 31, 2008
May 31, 2008 · NWS DVN · 13 events in 3 counties and zones
Thunderstorms producing large hail and gusty winds moved along a frontal boundary over areas along and north of Interstate 80 during the evening of May 31.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms producing large hail and gusty winds moved along a frontal boundary over areas along and north of Interstate 80 during the evening of May 31.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 31, 2:20 PM CST, 5 hours 16 minutes earlier.
Area forecast discussion, May 31, 2:20 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 PM CDT SAT MAY 31 2008
.SYNOPSIS...
REGION REMAINS WITHIN NORTHWEST FLOW. SEVERAL DISTURBANCES EMBEDDED WITHIN
FLOW TRIGGERING PCPN. ONE WEAK WAVE WAS EVIDENT IN WATER VAPOR
OVER SOUTH CENTRAL IA... PRODUCING SOME MID/HIGH CLOUDINESS IN WEAK WARM
ADVECTION. RIGHT ENTRANCE REGION OF JET THOUGH IN COMBINATION WITH
POSITIVE VORTICITY ADVECTION GENERATING FEW SHOWERS OVER NORTHERN MO.
MORE VIGOROUS WAVE SEEN DIVING DOWN THROUGH NORTHWEST MN AND COMBINED WITH
COLD POOL ALOFT /STEEP LAPSE RATES/ PRODUCING SCT TSRA WITH
THREAT FOR LARGE HAIL AND POSSIBLY STRONG GUSTY WINDS... WITH SEVERE
TSTM WATCH NOW OUT JUST TO OUR NORTH FROM FAR NORTHEAST IA THROUGH MUCH OF
CENTRAL MN.
&&
.SHORT TERM...TONIGHT AND SUNDAY...
ENHANCED CU FIELD SAGGING SOUTH THROUGH NORTHERN CWA ATTIM MAY SPAWN ISOLD
SHRA OR TSRA NEXT COUPLE OF HOURS... BUT BULK OF CONVECTION EXPECTED
NORTH/WEST OF CWA WITH COLD POOL AND GIVEN CLOSE PROXIMITY TO ASCENT FROM
SHORTWAVE DIVING THROUGH NORTHWEST MN. POTENTIAL FOR SOME OF THIS CONVECTION
CURRENTLY DEVELOPING OVER SOUTHEAST MN TO PROPAGATE INTO THE NORTHERN
CWA THIS EVE...BUT PAST PEAK HEATING AND LIKELY IN WEAKENING STAGES...SO THE
SEVERE THREAT LOOKS RATHER MINIMAL. KEPT FCST DRY OVERNIGHT THOUGH CANT
RULE OUT ISOLD SHOWERS IN CLOSE PROXIMITY TO NORTHERB COUNTIES WITH MN WAVE
TRAVERSING SOUTHEAST THROUGH WI. LITTLE CHANGE THERMALLY... THUS LOWS
TONIGHT SIMILAR TO LAST NIGHT WITH FEW M50S BUT FAIRLY WIDESPREAD U50S TO
L60S. LITTLE CHANGE ON SUNDAY WITH COLD POOL ALOFT...THOUGH MAIN CORE
TO OUR NORTH/EAST...AND CONVECTIVE TEMPS IN U70S TO AROUND 80... BUT DONT
SEE EVIDENCE OF COHERENT UPPER LEVEL TRIGGER WITH MN WAVE PASSING THROUGH
WI... AND FEEL PCPN CHCS BELOW MENTION IN FCST ATTIM. LITTLE CHANGE IN
AIRMASS WILL MEAN HIGH TEMPS SIMILAR TO THOSE OF TODAY... BUT A DEG OR TWO
WARMER IN SOME AREAS WITH MORE SUNSHINE. ..MCCLURE..
.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...
OVERVIEW...THE MONTH OF JUNE TO START ACTIVE AS A MAJOR TROUGH TAKES
SHAPE IN THE WESTERN UNITED STATES EARLY TO MIDDLE PORTION OF NEXT
WEEK. THE TROUGH THEN LIFTS INTO THE MIDWEST BY THE END OF THE WEEK
FOLLOWED BY ANOTHER MAJOR TROUGH MOVING INTO THE WEST BEYOND THIS
PERIOD. WITH PLENTIFUL GULF MOISTURE...INSTABILITY AND FAVORABLE
DYNAMICS THERE WILL BE AMPLE OPPORTUNITIES FOR THUNDERSTORMS. HEAVY
RAIN AND SEVERE WEATHER LIKELY BUT TRIED TO CONFINE THE BETTER
CHANCES FOR STORMS TO MONDAY NIGHT AND AGAIN THURSDAY AND THURSDAY
NIGHT WITH SMALLER CHANCES IN BETWEEN. HOWEVER TIMING MAY NEED TO BE
ADJUSTED AS WE GET CLOSER TO THE EVENTS.
.DETAILS...
A CONSISTENT SIGNAL BY THE OPERATIONAL MODELS IS THE POTENTIAL FOR
AT LEAST SEVERAL INCHES OF RAIN MONDAY NIGHT. SEVERE WEATHER IS ALSO
A THREAT EARLY IN THE MCS DEVELOPMENT. WITH MANY RIVERS IN FLOOD AND
STILL RISING AND SATURATED GROUND FROM TWO PREVIOUS HEAVY RAIN
EVENTS THIS PAST WEEK...THIS POTENTIALLY SERIOUS SITUATION WILL NEED
TO BE MONITORED. THE MOST VULNERABLE AREA WOULD BE THE NORTHERN HALF
OF OUR CWA WHERE THE MOST RAIN HAS FALLEN LATELY.
OPERATIONAL MODELS ALSO CONSISTENT ON A DEEP CYCLONE IN THE NORTHERN
PLAINS REGION LATER IN THE WEEK AS THE MAJOR TROUGH OUT WEST PUSHES
INTO THE MIDWEST. TEMPERATURES SHOULD WARM WELL INTO THE 80S AHEAD
OF A RATHER STRONG COLD FRONT. A STRONG WIND FIELD AND DECENT
DYNAMICS ASSOCIATED WITH THIS STORM SYSTEM WILL INCREASE THE RISK OF
SEVERE STORMS/HEAVY RAIN YET AGAIN. ..HAASE..
&&
.AVIATION...
VFR CONDITIONS TO PERSIST THROUGH THE TAF CYCLE. ISOLD-SCT TSRA EXPECTED
OVER PORTIONS OF NORTHEAST IA AND NORTHERN IL TIL SUNSET IN ENHANCED
CUMULUS FIELD SAGGING SOUTH. KEPT JUST MENTION OF VCTS AT KDBQ TIL 03Z
GIVEN LIMITED COVERAGE AND LOW CONFIDENCE ON IMPACTING TERMINAL.
BULK OF PCPN EXPECTED TO DISSIPATE WITH LOSS OF HEATING... THOUGH CANT
RULE OUT ISOLD SHOWERS VCNTY OF KCID/KMLI TERMINALS LATER THIS EVE WITH
DECAYING REMNANTS. GUSTY NORTHWEST WINDS TO DROP OFF QUICKLY TO
AROUND 5 KTS SHORTLY AFTER SUNSET WHILE BACKING TO WEST AND SOUTHWEST.
WINDS THEN VEER TO NORTHWEST AND INCREASE ABOVE 10 KTS AFT 15Z WITH MIXING.
..MCCLURE..
&&
.HYDROLOGY...
SEVERAL TRIBUTARY RIVERS IN EASTERN IA (MAQUOKETA...CEDAR...IOWA AND
WAPSIPINICON) REMAIN ON THE RISE IN RESPONSE TO RECENT HEAVY RAIN.
THE MAQUOKETA RIVER AT MANCHESTER HAVING ALREADY CRESTED WILL
DROP BELOW FS LATE THIS AFTN. ISSUED FLOOD WARNING FOR THE
CEDAR RIVER AT CEDAR RAPIDS THIS MORNING WHERE MINOR FLOODING IS
EXPECTED. TWO OTHER POINTS KEEPING CLOSE EYE ON ARE VINTON AND LONE
TREE... WITH BOTH EXPECTED TO CREST IN THE NEXT 24 HOURS AROUND FS.
ALSO... WITH WAPSI AT INDEPENDENCE NOT HAVING REACHED FS... FCST
HAS BEEN REVISED DOWN FROM MAJOR TO MODERATE FLOODING FOR THE WAPSI
AT ANAMOSA SHAW ROAD. THIS LEAVES WAPSI AT DEWITT AND THE
IOWA RIVER AT MARENGO AS REMAINING POINTS FCST TO REACH MAJOR FS.
POTENTIAL STILL EXISTS FOR ANOTHER ROUND OF HEAVY RAIN MON INTO TUE..
MAINLY LATE MON NGT INTO TUE AM... AS MODELS SUGGESTING POTENTIAL
FOR CONVECTIVE COMPLEX IN THE PLAINS TO ROLL E/SE DOWN ACROSS THE
AREA NORTH OF SFC WARM FRONT. THIS LOOKS TO BE FAIRLY PROGRESSIVE
WHICH WOULD BE GOOD NEWS IN KEEPING AMOUNTS MORE MANAGEABLE... WITH
IMPACTS MAINLY TO SLOW RATE OF FALL ON RIVERS. HOWEVER... HAVE SOME
CONCERNS WITH POTENTIAL FOR BACKBUILDING OR CELL TRAINING WITH SEVERAL
MODELS SHOWING VEERED LOW LEVEL JET INTO AREA TUE AM. IF THIS WERE
TO OCCUR...AND DEPENDING ON LOCATION...POTENTIAL TO ENHANCE RAINFALL
AMOUNTS AND POSSIBLY PROLONG CRESTS OR PRODUCE SECONDARY HIGHER CRESTS.
HOPEFULLY SHOULD BE ABLE TO REFINE HEAVY RAIN POTENTIAL... AND
LOCATION/AMOUNTS AND POTENTIAL IMPACTS ON AREA TRIBUTARY RIVERS NEXT
24 HOURS. ..MCCLURE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
MCCLURE/HAASE
Hazardous weather outlook, May 31, 3:50 AM CST, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT SAT MAY 31 2008
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-011000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
450 AM CDT SAT MAY 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING NORTH OF A LINE FROM WALNUT ILLINOIS...THROUGH THE QUAD
CITIES...TO VINTON IOWA. THE MAIN SEVERE WEATHER THREATS ARE WIND
GUSTS UP TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. ISOLATED
SEVERE STORMS WILL BE MOST LIKELY BETWEEN THE HOURS OF 4 PM AND 7
PM.
RUNOFF FROM RECENT HEAVY RAINFALL WILL CONTINUE TO CAUSE
SIGNIFICANT RISES...AND IN SOME INSTANCES MODERATE TO MAJOR
FLOODING...ON TRIBUTARY RIVERS IN EASTERN IOWA. MORE DETAILED AND
UPDATED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT
PRODUCT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MONDAY...THERE IS A SLIGHT RISK FOR SEVERE STORMS OVER MUCH OF THE
AREA. THE PRIMARY THREAT WILL BE LARGE HAIL.
TUESDAY THROUGH FRIDAY...AN ACTIVE WEATHER PATTERN WILL PROVIDE A
FAVORABLE SETUP FOR DAILY THUNDERSTORM CHANCES. THERE WILL BE THE
POTENTIAL FOR SEVERE THUNDERSTORMS EACH DAY. IT IS TOO EARLY TO
DETERMINE MORE SPECIFIC SEVERE WEATHER THREATS OR AREAS AT MOST
RISK.
ON-GOING MINOR TO MAJOR FLOODING WILL CONTINUE ON TRIBUTARY RIVERS
IN EASTERN IOWA. HEAVY RAINFALL FROM THUNDERSTORMS MAY FURTHER
CONTRIBUTE TO THIS FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENT
PRODUCT FOR MORE SPECIFIC INFORMATION.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
SHEETS
In the hours before
Special weather statement, May 31, 3:32 PM CST, 4 hours 4 minutes before
IAZ066-068-ILZ009-015>017-312230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 PM CDT SAT MAY 31 2008
...PEA SIZE HAIL POSSIBLE IN THUNDERSTORMS...
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 530 PM CDT FOR THE FOLLOWING
COUNTIES...
IN IOWA
CLINTON AND SCOTT
IN ILLINOIS
WHITESIDE...ROCK ISLAND...HENRY AND BUREAU
INCLUDING THE FOLLOWING LOCATIONS
ATKINSON...CLEVELAND...CORDOVA...ERIE...GENESEO...HAMPTON...
HOOPPOLE...OSBORN...PORT BYRON...RAPIDS CITY...TAMPICO...
CALAMUS...DONAHUE...ELDRIDGE...LE CLAIRE...LONG GROVE...
MCCAUSLAND AND PRINCETON
AT 428 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER PORT BYRON...OR ABOUT 10 MILES NORTHEAST OF
BETTENDORF...MOVING EAST AT 21 MPH. OTHER SMALL STORMS WERE
DEVELOPING OVER NORTHERN SCOTT COUNTY. THESE STORMS WILL BE CAPABLE
OF CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN...AND SMALL HAIL.
ERVINSpecial weather statement, May 31, 4:26 PM CST, 3 hours 10 minutes before
ILZ009-312300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 PM CDT SAT MAY 31 2008
...SMALL STRONG STORM WITH PEA SIZE HAIL...
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 600 PM CDT FOR THE FOLLOWING
COUNTIES...
IN ILLINOIS
WHITESIDE
INCLUDING THE FOLLOWING LOCATIONS
EMERSON...GARDEN PLAIN...LYNDON...MORRISON...PROPHETSTOWN...ROCK
FALLS...STERLING AND TAMPICO
AT 523 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES EAST OF GARDEN PLAIN...OR ABOUT 6 MILES WEST OF
MORRISON...MOVING EAST AT 21 MPH. THIS STORM IS CAPABLE OF PRODUCING
LIGHTNING...BRIEF HEAVY RAIN...AND SMALL HAIL.
ERVINSpecial weather statement, May 31, 7:16 PM CST, 20 minutes before
IAZ042-054-ILZ001-002-007-010145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
816 PM CDT SAT MAY 31 2008
...SMALL HAIL AND GUSTY WINDS...
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 845 PM CDT FOR THE FOLLOWING
COUNTIES...
IN IOWA
DUBUQUE AND JACKSON
IN ILLINOIS
JO DAVIESS...STEPHENSON AND CARROLL
INCLUDING THE FOLLOWING LOCATIONS
ELIZABETH...GALENA...HANOVER...MENOMINEE...SCHAPVILLE...
STOCKTON...WOODBINE...ANDREW...BELLEVUE...LA MOTTE...
SPRINGBROOK...ST. DONATUS AND ZWINGLE
AT 813 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHWEST OF ST. DONATUS...OR ABOUT 7 MILES WEST
OF GALENA...MOVING SOUTHEAST AT 34 MPH. THIS THUNDERSTORM IS CAPABLE
OF PRODUCING 1 HALF INCH DIAMETER HAIL AND WIND GUSTS TO 45 MPH.
ERVINLocal storm report, May 31, 7:23 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
823 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 4 N CENTRALIA 42.53N 90.84W
05/31/2008 M0.75 INCH DUBUQUE IA TRAINED SPOTTER
1 MILE WEST OF SUNDOWN SKI RESORT. REPORT RELAYED BY DMX
NWS OFFICE.
&&
ERVINHail, Jo Daviess
- When
- May 31, 7:36 PM CST
- Where
- Jo Daviess County, 1.23 mi SE of Rice
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.320, -90.360
Nickel-sized hail fell heavily just east of the Chestnut Mountain Ski Resort around 8:36 pm on May 31.
Hail, Whiteside
- When
- May 31, 8:31 PM CST
- Where
- Whiteside County, 2.06 mi E of Ustick
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.880, -89.960
Penny-sized hail fell just east of Ustick, IL around 9:31 pm May 31.
Hail, Whiteside
- When
- May 31, 8:33 PM CST
- Where
- Whiteside County, 0.69 mi N of Garden Plain
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.810, -90.130
Nickel-sized hail fell just north of Garden Plain, IL around 9:33 pm May 31.
Hail, Bureau
- When
- May 31, 9:16 PM CST
- Where
- Bureau County, 2.14 mi NNW of Walnut
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.580, -89.610
Quarter-sized hail fell about two miles north northwest of Walnut, IL around 10:16 pm May 31.
Hail, Bureau
- When
- May 31, 9:20 PM CST
- Where
- Bureau County, 0.86 mi NE of Walnut
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 41.560, -89.590
Golf ball-sized hail fell in Walnut, IL around 10:20 pm May 31 damaging the roof and siding of the water treatment plant and stripping leaves off of some nearby trees. Delayed report. Time estimated.
Hail, Bureau
- When
- May 31, 9:21 PM CST
- Where
- Bureau County, 0.86 mi NE of Walnut
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.560, -89.590
Quarter-sized hail fell in Walnut, IL around 10:21 pm May 31.
Hail, Bureau
- When
- May 31, 9:23 PM CST
- Where
- Bureau County, 0.86 mi NE of Walnut
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.560, -89.590
Pea to quarter-sized hail fell in Walnut, IL around 10:23 pm May 31 completely covering the streets.
Hail, Bureau
- When
- May 31, 9:35 PM CST
- Where
- Bureau County, 1 mi WSW of Princeton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.364, -89.488
Quarter-sized hail fell about one mile west southwest of Princeton, IL around 10:35 pm May 31.
Thunderstorm Wind, Bureau
- When
- May 31, 9:49 PM CST
- Where
- Bureau County, Malden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.420, -89.370
Thunderstorm wind gusts estimated to be 60 mph blew down a four inch diameter branch in Malden, IL around 10:49 pm May 31.
Hail, Bureau
- When
- May 31, 9:49 PM CST
- Where
- Bureau County, Malden
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.420, -89.370
Nickel-sized hail fell in Malden, IL around 10:49 pm May 31.
Hail, Bureau
- When
- May 31, 9:50 PM CST
- Where
- Bureau County, Malden
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.420, -89.370
Golf ball-sized hail fell in Malden, IL around 10:50 pm May 31.
Hail, Bureau
- When
- May 31, 10:01 PM CST
- Where
- Bureau County, Seatonville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.370, -89.280
Pea to nickel-sized hail fell about three miles north northeast of Depue, IL around 11:01 pm May 31 covering the ground.
Hail, Bureau
- When
- May 31, 10:06 PM CST
- Where
- Bureau County, 0.69 mi S of Spring Vly Apt
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.320, -89.220
Penny-sized hail fell about five miles west southwest of Peru, IL around 11:06 pm May 31.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Oklahoma, May 31, 2008$389,000 · EF0 · 35 events
- Hail and Damaging Winds in Minnesota, May 31, 20081.75 in hail · 71 events
- Tornado and Damaging Wind in West Virginia, May 31, 20081 injured · $125,000 · EF0 · 2 events
- Hail and Damaging Winds in Kentucky, May 31, 2008$135,000 · 61 kt wind · 7 events
- Tornado and Hail in Virginia, May 31, 2008$72,000 · EF0 · 17 events
- Hail and Damaging Winds in Maryland, May 31, 2008$47,000 · 1.25 in hail · 19 events
- Flooding and Hail in Kansas, May 31, 2008$1,000 · 4.25 in hail · 47 events
- Hail and Damaging Winds in Illinois, May 31, 2008$65,000 · 1 in hail · 3 events
- Damaging Winds in Ohio, May 31, 2008$55,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Virginia, May 31, 2008$33,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Massachusetts, May 31, 2008$36,000 · 50 kt wind · 9 events
- Flood and Hail in Maryland, May 31, 2008$35,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100503, 100505, 100507, 100509, 100513, 100514, 100515, 100520, 100525, 100527, 100528, 100531, 100534.